How to Get Your Sex Drive Back While on Birth Control

If you are on hormonal birth control, such as the pill, ring, patch, or implant, it’s possible that your libido has decreased. This is because hormonal methods lower your body’s testosterone levels, which are linked to sex drive.

However, there are ways to get your sex drive back while on birth control!

1. Change Your Lifestyle

Hormonal contraceptives, like the pill or ring, patch, or shot, tinker with your hormone levels and can have some unexpected effects. One of those is a possible decrease in libido.

However, not everyone experiences this and many people find their libido stays the same or even increases while on hormonal methods.

Other things can affect your libido, like stress or relationship issues. It could also be that you are simply not in the mood. That is totally okay. But you can get your mojo back with a few lifestyle changes.

2. Change Your Diet

A diet full of sugary foods can zap your libido, so try to cut out the processed goodies. Instead, opt for nutrient-rich foods that will give you energy and help you feel good.

Low libido can be caused by lots of different things. If you recently started taking hormonal birth control and your libido has changed, it might be worth switching to another method. It’s also possible that other factors are affecting your mood, like stress or relationship issues. A therapist could be helpful in figuring out the underlying causes.

Read:  What is Greek in Sex?

3. Change Your Sleep Patterns

Researchers haven’t yet figured out why some women experience a libido decrease while on hormonal birth control, but there are plenty of other factors that can impact your sex drive. And that’s ok!

The key is that everyone’s hormone levels — including the ones from birth control pills containing estrogen and progestin — rise and fall during their menstrual cycles. This can make some feel more horny at certain times of the month, especially when their estrogen is on an upswing before or during ovulation. Try to find a good balance for you.

4. Change Your Exercise Routine

A dip in libido, sometimes called a low sex drive, can be caused by many things. These can include hormones, medication, stress, or even relationship issues.

The pill, patch, ring, or shot can all have an impact on your libido. But so can a change in diet, exercise, and your sleep patterns.

The good news is that, over time, generations of women have road tested hormonal birth control methods and found that they’re not libido killers. But it’s important to talk to your doctor if you notice a big drop in desire while on birth control.

5. Change Your Sleep Habits

Research on birth control and libido is limited, and it’s hard to know exactly why hormones change some people’s desire for sex. Generally, though, hormonal birth control methods like the pill can have an impact on sex drive because they affect estrogen and progesterone levels.

But a low libido could be the result of many things, from underlying health issues to stress and anxiety. If you notice a significant drop in your sexual desire, talk to your doctor about changing your birth control method. They can help you find a method that balances pregnancy prevention with any potential side effects.

Read:  What Is Cyber Sex?

6. Change Your Sleep Environment

The irony of going on birth control to prevent pregnancy is that it can sometimes make you feel less interested in sex. But it’s worth mentioning that it isn’t a universal experience, and not all women who take hormonal birth control will have this issue.

Libido (the fancy word for sexual desire) fluctuates throughout your monthly cycle, with upticks in estrogen around ovulation and during your period making you extra horny. But that’s not the only thing that could affect your libido:

Other medications and health conditions also can interfere with your sex drive.

7. Change Your Sleep Routine

There are lots of things that can affect your libido. Some of them are serious—like depression, anxiety, or trauma. But there are also some less-serious things that can cause a drop in libido, like sleep patterns and birth control.

Hormonal birth control can sometimes interfere with a woman’s natural libido by suppressing ovulation and making cervical mucus unfriendly to ambitious sperm. If you think your birth control is a libido killer, talk to your gyno about trying something different—like a nonhormonal method or a hormonal IUD.

8. Change Your Sleep Habits

So you’re on the Pill and your sex drive seems to be going down the drain. Is it the hormones in your birth control?

The good news is that it’s not always the hormones. And you can get your sex drive back with a few simple changes.

Hormonal birth control works by changing hormone levels to prevent the ovaries from releasing an egg and prevent pregnancy. Non-hormonal birth control, like the copper intrauterine device or sponge, does not change hormone levels but works by creating a reaction that is toxic to sperm.

Read:  What is Transcendental Sex?

9. Change Your Sleep Environment

It’s no secret that hormonal birth control can affect a person’s libido. But the effect isn’t always clear-cut. Some women say they feel more horny on the pill, while others notice no change in their desire at all.

Stress and depression can also reduce a person’s libido. If you’re struggling with these issues, talk to your doctor about how to overcome them.

Getting enough sleep can improve your mood and boost your libido. Try to get at least seven hours of sleep every night. For more tips on improving your sleep, check out this post.

10. Change Your Sleep Habits

Depending on the type of birth control you use, it can affect hormone levels that can impact your libido. If you feel like your libido is lower since starting hormonal birth control, talk to your gyno about changing methods or switching to a nonhormonal form of birth control, such as a copper IUD.

Other factors can also play a role in decreased libido, including anxiety, depression, certain medications (like anti-seizure meds and antidepressants), alcohol and drug use, and some medical issues like diabetes or high blood pressure.

See Also:

Augustyn

ad516503a11cd5ca435acc9bb6523536?s=150&d=mm&r=gforcedefault=1

Photo of author

Augustyn

Leave a Comment